Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 133, NWS Lubbock, TX

June 17, 2006Kent County, Stonewall County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 17, 2006, 7:19 PM CDT for Kent County, Stonewall County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2006, 7:19 PM CDT (00:19 UTC)
Expired
Jun 17, 2006, 8:02 PM CDT
In force
43 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

Counties Kent County, TX, Stonewall County, TX

The radar

The Lubbock radar (KLBB), 132 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 1:31 PM CDTSevere Thunderstorm WatchSPC7 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:14 PM CDT, 5 hours 5 minutes earlier.

Area forecast discussion, Jun 17, 2:14 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
214 PM CDT SAT JUN 17 2006

.SHORT TERM...
WTX MESONET INDICATES FRONT HAS MOVED NORTH TO ALONG A SLATON TO
ROARING SPRINGS TO CHILDRESS LINE. DEWPOINTS INTO 60S HV RETURNED
OFF THE CAPROCK WITH TEMPERATURES INTO THE 90S BUT MOISTURE
QUALITY IN QUESTION AS MIXING HAS ALREADY REDUCED DEWPOINT VALUES
SOME. EXPECT STORMS TO BATTLE CAP AND DRY AIR FOR A BIT LONGER
BEFORE DEVELOPING SW BACK TOWARD SLATON AND POST. OTHER SHOWERS
AND STORMS NOT OUT OF THE QUESTION AS TROUGH AXIS SWINGS THROUGH
THIS EVENING THOUGH BEST CHANCE CLEARLY ALONG AND SOUTH OF FRONT.

TEMPS LAST NIGHT COOLED NICELY WITH DRY AIR IN PLACE ESPECIALLY ACROSS
NW AND EXPECT SAME TREND TONIGHT. SOUTHERLY FLOW EXPECTED TO
RETURN ON SUN AROUND SFC RIDGE TO THE EAST AS HEIGHTS BEGIN TO
ONCE AGAIN BUILD IN WAKE OF EXITING SYSTEM. INCREASED MAX TEMPS
SOME ON SUNDAY GIVEN INCREASING HEIGHT/H8 TEMPS AND MORE SOUTHERLY
FLOW RATHER THAN SE.

.LONG TERM...
UPPER RIDGE EXPECTED TO CONTINUE BUILDING EAST OVER THE AREA INTO
EARLY NEXT WEEK. GFS DEPICTS INVERTED TROUGH ROTATING UNDERNEATH
HIGH INTO SOUTH CENTRAL AND EVENTUALLY WEST CENTRAL TEXAS BY THU.
POTENTIAL IMPACTS WITH THIS INCLUDE MORE SOUTHEASTERLY SURFACE
FLOW...HIGHER MOISTURE VALUES AND POSSIBLE THETA-E RIDGE
DEVELOPING ACROSS ERN NM INTO PNHDL. THESE FEATURES WOULD ARGUE
FOR LESS HEAT AND BETTER...MEANING NON-ZERO...CHC OF PRECIP UNDER
CENTER OF HIGH ESPECIALLY MID TO LATE PART OF NEXT WEEK. ON THE
OTHER HAND...NAM SHOWING MORE TYPICAL S-SW SFC FLOW AND POTENTIAL
FOR TEMPS TO AGAIN APPROACH OR LIKELY TOP CENTURY MARK AS EARLY AS
TUE. CURRENT FCST ALREADY HAS MAX TEMPS ABV GUIDANCE BUT NOT QUITE
AS WARM AS HIGHEST ENSEMBLE MEMBERS AND SMALL POPS LESS THAN 15
PCNT. WITH THIS IN MIND...DID NOT MAKE MANY CHANGES TO CURRENT
FCST.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        60  93  64  98 /   0   0   0   0
TULIA         59  95  64  97 /  10  10   0   0
PLAINVIEW     63  94  65  97 /  10  10   0   0
LEVELLAND     64  97  67  98 /  10  10   0   0
LUBBOCK       65  95  68  97 /  10  10  10   0
BROWNFIELD    64  96  68  98 /  10  10  10   0
CHILDRESS     65  95  68  99 /  20  10  10  10
SPUR          67  96  67  98 /  20  10  10  10
ASPERMONT     70  98  69 100 /  40  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04/24
Hazardous weather outlook, Jun 17, 1:10 PM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
110 PM CDT SAT JUN 17 2006

TXZ021>044-181645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
110 AM CDT SAT JUN 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

SCATTERED STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE
THIS AFTERNOON AND EVENING OVER THE ROLLING PLAINS...MOSTLY EAST
AND SOUTHEAST OF A LINE FROM PADUCAH TO SPUR TO LAKE ALAN HENRY.
HEATING AND INSTABILITY COMBINED WITH A NEARLY STATIONARY FRONTAL
BOUNDARY AND STEEP LAPSE RATES WILL CREATE AN ENVIRONMENT
FAVORABLE FOR THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS
AND LARGE HAIL.

THE THREAT FOR SEVERE THUNDERSTORMS WILL DIMINISH WITH THE LOSS OF
DAYTIME HEATING LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AN EVENING IN
PARTS OF THE ROLLING PLAINS.

In the hours before

Special weather statement, Jun 17, 5:05 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
505 PM CDT SAT JUN 17 2006

TXZ036-037-172230-
DICKENS TX-CROSBY TX-
505 PM CDT SAT JUN 17 2006

...STRONG THUNDERSTORM ACROSS CROSBY AND DICKENS COUNTIES...

AT 501 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES EAST OF RALLS...OR ABOUT 10 MILES NORTH
OF WHITE RIVER LAKE. THIS STORM IS SLOWLY MOVING SOUTHEAST AT 15
MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Jun 17, 5:34 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
534 PM CDT SAT JUN 17 2006

TXZ036-037-172300-
DICKENS TX-CROSBY TX-
534 PM CDT SAT JUN 17 2006

...STRONG THUNDERSTORM ACROSS CROSBY AND DICKENS COUNTIES...

AT 532 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF WHITE RIVER LAKE...OR ABOUT
12 MILES SOUTHWEST OF DICKENS...MOVING SOUTHEAST AT 15 MPH.

THIS STORM MAY PRODUCE LOCALLY STRONG WIND GUSTS TO 50 MPH...AND
SMALL HAIL.

IF ON OR NEAR WHITE RIVER LAKE...GET OFF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE SOME DISTANCE
FROM THE PARENT THUNDERSTORM. MOVE TO SAFE SHELTER NOW. DONT BE
CAUGHT ON THE WATER IN A THUNDERSTORM

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.